Tornado, Cheyenne
- When
- June 9, 1:12 PM MST to 1:13 PM MST
- Where
- Cheyenne County, Potter
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- Law Enforcement
- Coordinates
- 41.220, -103.320
Tornado briefly touched down, then dissipated.
A small tornado briefly developed near Potter, Nebraska while another storm produced hail over a part of Sioux county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A small tornado briefly developed near Potter, Nebraska while another storm produced hail over a part of Sioux county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 9, 2:34 AM MST, 10 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 334 AM MDT TUE JUN 9 2009 .SHORT TERM...TODAY THRU WED NIGHT...SATELLITE/RADAR SUPPORT AN UPPER FTR MOVG OUT OF THE AREA BY 12Z. THERE WILL BE LOW CLDS AND SOME FOG OVER FAR ERN WY INTO THE NEB PNHNDL THRU LATE THIS MRNG. SRN SXNS REMAIN UNDER THE INFLUENCE OF A WSW FLOW ALOFT WITH SOME EMBEDDED UPPER FTRS RIPPLING ENE ACROSS NRN CO. SATELLITE PIXS SUGGEST A STGR FTR OVER AZ/UT BORDER ATTM...WHICH IS FCST TO LIFT UP INTO NRN CO BORDER AREA LATER TODAY INTO TNGT. MEANWHILE...ANOTHER IMPULSE IS ROTATING AROUND THE BROAD UPPER LOW OVER MT/ND...WHICH WILL REINFORCE THE COOLER AIR TO OUR NORTH TODAY/TNGT. BNDRY W-E ACROSS CNTRL WY INTO FAR NRN NEB PNHNDL ATTM. IN WAKE OF EXITING UPPER FTR...SOME WSW LOW LEVEL FLOW BREAKS THRU ACRS SE WY INTO THE SRN PNHNDL THIS MRNG. COOL FRONT SAGS S LATER TODAY...WITH MAIN CONVERGENCE AREA SETTING UP FROM NEAR DGW SEWD INTO THE SRN PNHNDL BY TIME OF MAX HEATING. EXPECT A FAIRLY DECENT COVERAGE OF SHWRS/TSTMS THIS AFTN AND EVENG...WITH THE BEST INSTBLTY/STGR STORMS MOST LIKELY OVER THE CNTRL/SRN PARTS OF THE PNHNDL. MODELS SHOW UPPER FTR FROM SW U.S. LIFTG INTO REGION TNGT INTO WED MRNG...WHILE COOL FRONT SAGS FRTHR S BY WED MRNG FOR LINGERING SHWRS AND FEW TSTMS ALL NIGHT ERN WY INTO THE PNHNDL. COOLER WED WITH SOME SHWRS AND FEW TSTMS IN MANY AREAS. LOOKS LIKE THERE WILL BE FEWER SHWRS AROUND WED NIGHT AS FLAT UPPER RIDGE BUILDS INTO THE AREA. .LONG TERM...THURSDAY THROUGH MONDAY NIGHT...UNSETTLED WEATHER PATTERN WILL CONTINUE FOR THE REGION THROUGH THE EXTENDED PERIOD. 00Z MODELS CONTINUE TO BE IN PRETTY GOOD AGREEMENT WITH OVERALL SYNOPTIC PATTERN...WITH A LONGWAVE TROUGH OVER THE WESTERN HALF OF THE US AND BROAD AREA OF ZONAL FLOW TO RIDGING OVER THE EASTERN HALF THROUGH EARLY NEXT WEEK. THE TRICK FOR LOCAL WEATHER WILL BE TIMING AND LOCATION OF PIECES OF SHORTWAVE ENERGY MOVING IN SOUTHWESTERLY FLOW ALOFT THAT WILL INFLUENCE OVERALL SHOWER AND THUNDERSTORM THREAT. MODELS SHOW THURSDAY TO BE AN ACTIVE DAY FOR SHOWERS AND THUNDERSTORMS AS A WAVE MOVES ACROSS WYOMING WITH MOIST UPSLOPE FLOW PRESENT AT THE SURFACE. LEE SIDE TROUGHING WILL STRENGTHEN THROUGH THE DAY AND A SFC LOW WILL FORM OVER SOUTHEAST COLORADO LATE IN THE DAY WHICH WILL SHIFT WINDS TO THE NORTH OVER THE CWA OVERNIGHT THURSDAY INTO FRIDAY. SHORTWAVE RIDGING BEGINS TO BUILD OVER THE ROCKIES ON FRIDAY WITH MOIST SOUTHERLY FLOW RETURNING TO THE SURFACE AND TEMPERATURES WARMING BACK TO MORE NORMAL VALUES. ANOTHER WAVE IS FORECAST TO MOVE ACROSS THE AREA OVER THE TOP OF THE RIDGE LATE FRIDAY INTO SATURDAY WHICH COULD KEEP THUNDERSTORM ACTIVITY ONGOING THROUGH PART OF THE OVERNIGHT PERIOD. MODELS AMPLIFY THE RIDGE AND SHIFT IT TO THE EAST ON SATURDAY WITH STRONGER LEE SIDE TROUGH DEVELOPING SATURDAY NIGHT INTO SUNDAY. AS SFC LEE TROUGH SHIFTS TO THE EAST LATE SUNDAY INTO MONDAY WILL SEE WINDS AT THE SFC BECOME MORE SOUTHWESTERLY OVER WESTERN HALF OF THE CWA WHICH WILL KEEP THE FOCUS FOR MORE WIDESPREAD THUNDERSTORM ACTIVITY IN THE EASTERN CWA. OVERALL... HAVE KEPT SLIGHTLY HIGHER THAN CLIMO CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH MONDAY NIGHT THIS PATTERN REMAINS VERY ACTIVE. && .AVIATION...IFR CIGS THRU LATE MRNG OVER PARTS OF ERN WY INTO THE NEB PNHNDL BEFORE BREAKING OUT IN ERN WY...BUT SOME MVFR CIGS TO LINGER OVER THE NRN PART OF THE PNHNDL INTO THE AFTN. COOL FRONT TO THE N WILL SAG S TNGT...WITH MORE WIDESPREAD MVFR/IFR CIGS AGAIN OVER MUCH OF SE WY INTO THE PNHNDL. && .FIRE WEATHER...NO CONCERNS THRU WED. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && LONG TERM...RJM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1013 AM MDT TUE JUN 9 2009 WYZ059>070-101100- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1013 AM MDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND NON-SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-101100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1013 AM MDT TUE JUN 9 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING. SOME OF THE STRONGER STORMS COULD PRODUCE SMALL HAIL AND GUSTY WINDS...PARTICULARLY IN CENTRAL AND SOUTHERN PORTIONS OF THE PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
847 AM MDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM TORNADO 11 WSW HARRISBURG 41.49N 103.94W
06/05/2009 BANNER NE STORM CHASER
BRIEF TORNADO, ON GROUND FOR ABOUT 1 MINUTE.
&&
REMANUELPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
921 AM MDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM HAIL 5 ESE FORT LARAMIE 42.18N 104.44W
06/05/2009 E1.75 INCH GOSHEN WY LAW ENFORCEMENT
THIS IS ON HWY 26 BETWEEN LINGLE AND OLD FORT LARAMIE.
LOTS OF WATER AND HAIL COVERS THE GROUND.
&&
JEISESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1252 PM MDT TUE JUN 9 2009 NEZ020-021-054-055-WYZ063-065-066-069-070-092100- BANNER-MORRILL-KIMBALL-CHEYENNE-SNOWY RANGE-LARAMIE VALLEY- LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- INCLUDING THE CITIES OF...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY...CENTENNIAL...LARAMIE...BUFORD...HORSE CREEK... CHEYENNE...PINE BLUFFS 1252 PM MDT TUE JUN 9 2009 ...THUNDERSTORMS TO BECOME MORE NUMEROUS THROUGH THE AFTERNOON... A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING FROM SOUTHERN ALBANY COUNTY THROUGH NORTHERN CHEYENNE COUNTY IN THE SOUTHERN NEBRASKA PANHANDLE WILL BECOME MORE NUMEROUS THROUGH THE REST OF THE AFTERNOON. MOVEMENT OF THESE SHOWERS AND THUNDERSTORMS WILL BE EAST NORTHEAST AT 15 TO 20 MPH. THE STRONGEST THUNDERSTORMS WILL PRODUCE HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 40 MPH. TAKE SHELTERS INDOORS IF THESE THUNDERSTORMS APPROACH YOUR AREA.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
128 PM MDT TUE JUN 09 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0127 PM HAIL CHEYENNE 41.15N 104.79W
06/09/2009 M0.25 INCH LARAMIE WY OFFICIAL NWS OBS
LOTS OF PEA SIZED HAIL BETWEEN 1315 AND 1327.
&&The Cheyenne radar (KCYS), 125 km away, was scanning. The volume nearest the first event began at 20:11 UTC.
1 tornado, 1 hail. Local standard time, as filed.
Tornado briefly touched down, then dissipated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyThe tornado archive for Nebraska, 2009Warnings in Nebraska, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 167430, 167431.